Chris had some strange symptoms at school that developed yesterday with fast blinking eyes, extremely frequent vocalizations, staring upwards, etc., that were very concerning to them that he was having bad reactions to his new med Seroquel. We took him to the pediatrician yesterday and he was prescribed Benadryl to counteract any side effects of the med, and then today we took him to the neurologist who advised us to go off the med gradually and gave us a schedule for that.
We have been reading about tardive dyskinesia – a particularly troubling article is http://www.breggin.com/neuroleptics.html. This article involves schizophrenia and not autism, but it was concerning nonetheless. A more middle of the road article is http://www.ninds.nih.gov/health_and_medical/disorders/tardive_doc.htm. I feel we’re going to try Christopher med-free for a while and perhaps try some nutritional avenues to help him as much as possible. We have been wanting to do this for a while, actually, but we were at the same time afraid to take him off his Risperdal (which he is now off of and is taking Seroquel in its place).
unfortunately now in 2020 neither one of these sites will load — will have to find another.